Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 484, NWS Louisville, KY

July 27, 20125 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2012, 8:41 PM EDT for 5 counties in Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 8:41 PM EDT (00:41 UTC)
Expired
Jul 27, 2012, 9:25 PM EDT
In force
44 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, KY, Jessamine County, KY, Mercer County, KY, Shelby County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:45 PM EDTTSTM WND DMG5 E Glensboro, KYREPORTS OF NUMEROUS TREES DOWN AS WELL AS POWER OUTAGES IN ANDERSON COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS53 KLMK 280041
SVRLMK
KYC005-113-167-211-239-280125-
/O.NEW.KLMK.SV.W.0484.120728T0041Z-120728T0125Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 925 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GLENSBORO...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BALLARD...
  MCBRAYER AND STRINGTOWN...
  NEVIN AND BONDVILLE...
  OREGON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3783 8468 3782 8471 3779 8470 3776 8472
      3795 8516 3800 8514 3800 8513 3802 8513
      3804 8510 3805 8512 3812 8508 3802 8490
      3792 8464
TIME...MOT...LOC 0041Z 289DEG 25KT 3801 8502
WIND...HAIL 60MPH 1.00IN

$$

MP
3 follow-up statements
312 
WWUS53 KLMK 280100
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT FRI JUL 27 2012

KYC211-280109-
/O.CAN.KLMK.SV.W.0484.000000T0000Z-120728T0125Z/
SHELBY KY-
900 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...

THE SEVERE STORM HAS MOVED EAST...BUT STRONG STORMS REMAIN IN THE 
AREA. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3783 8468 3782 8471 3779 8470 3776 8472
      3791 8506 3806 8497 3802 8490 3792 8464
TIME...MOT...LOC 0059Z 289DEG 25KT 3797 8487

$$

KYC005-113-167-239-280125-
/O.CON.KLMK.SV.W.0484.000000T0000Z-120728T0125Z/
JESSAMINE KY-MERCER KY-WOODFORD KY-ANDERSON KY-
900 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 925 PM EDT
FOR EASTERN ANDERSON...SOUTHERN WOODFORD...NORTHERN MERCER AND
WESTERN JESSAMINE COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MCBRAYER...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  OREGON...
  EBENEZER...
  NONESUCH AND MUNDYS LANDING...
  TROY AND HIGH BRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3783 8468 3782 8471 3779 8470 3776 8472
      3791 8506 3806 8497 3802 8490 3792 8464
TIME...MOT...LOC 0059Z 289DEG 25KT 3797 8487
WIND...HAIL 60MPH 1.00IN

$$

MP
437 
WWUS53 KLMK 280117
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT FRI JUL 27 2012

KYC005-113-167-239-280125-
/O.CON.KLMK.SV.W.0484.000000T0000Z-120728T0125Z/
JESSAMINE KY-MERCER KY-WOODFORD KY-ANDERSON KY-
917 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 925 PM EDT
FOR EASTERN ANDERSON...SOUTHERN WOODFORD...NORTHERN MERCER AND
WESTERN JESSAMINE COUNTIES...

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BONDVILLE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  NONESUCH AND MUNDYS LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3783 8468 3782 8471 3779 8470 3776 8472
      3788 8499 3800 8486 3792 8464
TIME...MOT...LOC 0117Z 289DEG 25KT 3792 8483
WIND...HAIL 60MPH 1.00IN

$$

MP
588 
WWUS53 KLMK 280127
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 PM EDT FRI JUL 27 2012

KYC005-113-167-239-280137-
/O.EXP.KLMK.SV.W.0484.000000T0000Z-120728T0125Z/
JESSAMINE KY-MERCER KY-WOODFORD KY-ANDERSON KY-
927 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ANDERSON...SOUTHERN
WOODFORD...NORTHERN MERCER AND WESTERN JESSAMINE COUNTIES HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF VERY HEAVY RAIN...DANGEROUS LIGHTNING...AND 
GUSTY WINDS UP TO 50 MPH.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3783 8468 3782 8471 3779 8470 3776 8472
      3788 8499 3800 8486 3792 8464
TIME...MOT...LOC 0117Z 289DEG 25KT 3792 8483

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:11 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 27, 7:11 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT FRI JUL 27 2012

...Updated Aviation Discussion...

.Short Term (Tonight through Saturday Night)...
Issued at 250 PM EDT Fri Jul 27 2012

Upper trough has been moving steadily east southeast today, with a
rough axis this hour from near KLOT to near KSTL. Storms have formed
out ahead of this trough across central Indiana, also out ahead of a
sharp dewpoint gradient along a cool front. Cumulus field over our
region is limited to roughly along and east of I-65. Still given
convergence along that sharp front moving into the region later this
afternoon, expect isolated to scattered storms developing and
pushing eastward. Limiting factor today compared to yesterday is the
amount of precipitable water available. Freezing level and wet bulb
zeroes are lower than at this time yesterday, so combining this
information with drier air in the column should allow for larger
hail to form today in addition to damaging winds. SPC mesonanalysis
page indicates highest K indices in the area where the cumulus field
has congested the most, just to our north. Given these threats, have
gone ahead with a severe thunderstorm watch over the north. Should
coverage become more widespread than current thinking, we can expand
this watch farther south.

Coverage should die down with loss of heating this evening. Have
forecast dry after midnight. Rest of the period should be dry as
well, as deeper moisture shifts away from the region in the wake of
that upper trough's passage. Temperatures Saturday and Saturday
night will be close to normal for late July.

.Long Term (Sunday through Friday)...
Issued at 255 PM EDT Fri Jul 27 2012

After a dry mostly sunny Sunday, an active NW flow with multiple
shortwaves will dominate the pattern Mon/Tues with perhaps greater
instability and a stronger shortwave signal forecast for Mon Night
into early Tues.  Looks like this leading wave will be just ahead of
a sfc boundary according to the 12Z GFS/GFS ensembles.  The front is
a little less obvious in the 0Z ECMWF data.  So after an early round
of convection Tues, a consensus in model timing of the front
suggests another round of convection developing late Tues just ahead
of the front.  After the front passes through the area or washes out
Tues night/Wed, at least a couple of shortwaves look to remain in
the flow for Thurs/Fri.  The GFS is a bit more aggressive bringing
down another sfc front for later in the week.  Not real confident in
this front quite yet, but will allow 20-40% POPs in the forecast for
more diurnal based convection and the shortwave possibility which is
more probable at this point.

Temperatures in the long term period look to remain near normal or a
tad above normal.  High temps should top out in the upper 80s and
lower 90s with lows in the upper 60s and lower 70s.

&&

.Aviation (00Z TAF Issuance)...
Issued at 710 PM EDT Fri Jul 27 2012

Obviously the main issue here is the convection across southern
Indiana and northern Kentucky this evening.  By the time the TAFs
begin, the gust front from these storms will have already gone
through SDF and LEX, switching winds to the northwest at speeds
around 15kt gusting to 30kt (especially at SDF -- maybe a little
less at LEX).  Will account for TSRA and VRB gusty winds in the
first three hours of the northern TAFs.  BWG will not be affected.

After that, the rest of the forecast will be very quiet.  May need
to look out for some patchy fog towards dawn in areas where rain
falls this evening, but right now with a fropa expected around
sunrise will bank on the atmosphere being too mixy for much fog
production.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RJS
Long Term........AMS
Aviation.........13
Hazardous weather outlook, Jul 27, 7:47 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT FRI JUL 27 2012

INZ076>079-083-084-090>092-KYZ030>037-039>043-048-049-057-290300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-
MADISON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...RICHMOND
747 PM EDT FRI JUL 27 2012 /647 PM CDT FRI JUL 27 2012/

...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL CONTINUE TO MOVE THROUGH SOUTHERN INDIANA
AND NORTHERN KENTUCKY THIS EVENING...WITH THE STRONGEST STORMS
PRODUCING DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ089-KYZ023>029-038-045>047-053>056-061>067-070>078-081-082-290300-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-SPENCER KY-NELSON KY-WASHINGTON KY-MERCER KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...TAYLORSVILLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
747 PM EDT FRI JUL 27 2012 /647 PM CDT FRI JUL 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

AN ISOLATED STORM WILL BE POSSIBLE THIS EVENING...WITH LIGHTNING
AND GUSTY WINDS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

13

In the hours before

Local storm report, Jul 27, 7:53 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             2 NNW ANCHORAGE         38.29N  85.55W
07/27/2012  M1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZE HAIL

&&

EVENT NUMBER LMK1200977

LG
Special weather statement, Jul 27, 8:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM EDT FRI JUL 27 2012

KYC049-067-113-239-280100-
JESSAMINE KY-WOODFORD KY-CLARK KY-FAYETTE KY-
817 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS CROSSING THE BLUE GRASS...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MOUNT STERLING TO LAWRENCEBURG...MOVING SOUTHEAST AT 40 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  LEXINGTON...
  RENICK AND PISGAH...
  BLUE GRASS AIRPORT AND YORKTOWN...
  FROGTOWN AND JUDIANNE ESTATES...
  WALNUT HILL AND MORTONSVILLE...

WINDS OF THIS STRENGTH CAN KNOCK OVER WEAK TREES AND TEAR LIMBS FROM
BRANCHES.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8478 3796 8481 3797 8480 3798 8483
      3803 8483 3804 8485 3806 8482 3807 8484
      3809 8483 3809 8486 3810 8486 3812 8438
      3807 8428 3811 8408 3794 8397
TIME...MOT...LOC 0016Z 302DEG 18KT 3808 8407 3808 8487

13
Local storm report, Jul 27, 8:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     FRANKFORT               38.19N  84.87W
07/27/2012                   FRANKLIN           KY   EMERGENCY MNGR

            LARGE TREE FELL ON A HOUSE ON NOLE AVE

&&

EVENT NUMBER LMK1200978

LG
Local storm report, Jul 27, 8:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     CARLISLE                38.31N  84.04W
07/27/2012                   NICHOLAS           KY   BROADCAST MEDIA

            TREES AND POWER LINES REPORTED DOWN

&&

EVENT NUMBER LMK1200979

LG
Local storm report, Jul 27, 8:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     CYNTHIANA               38.39N  84.30W
07/27/2012                   HARRISON           KY   BROADCAST MEDIA

            NUMEROUS TREES DOWN NEAR CYNTHIANA

&&

EVENT NUMBER LMK1200980

LG
Special weather statement, Jul 27, 8:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EDT FRI JUL 27 2012

INC043-061-280105-
HARRISON IN-FLOYD IN-
836 PM EDT FRI JUL 27 2012

...LINE OF STORMS WITH STRONG GUSTY WINDS AFFECTING FLOYD AND
HARRISON COUNTIES...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
ENGLISH TO 11 MILES NORTHWEST OF BRANDENBURG...MOVING EAST AT 35 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  INTERSTATE 64 IN HARRISON AND FLOYD COUNTIES...
  CORYDON...
  PALMYRA AND RAMSEY...
  NEW SALISBURY AND CENTRAL BARREN...
  NEW MIDDLETOWN AND DOGWOOD...
  BRECKENRIDGE AND GEORGETOWN...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3841 8584 3820 8588 3816 8591 3809 8591
      3810 8628 3814 8627 3818 8632 3822 8628
      3828 8628 3829 8625 3832 8629 3836 8627
      3835 8625 3837 8626 3842 8625
TIME...MOT...LOC 0035Z 273DEG 31KT 3840 8619 3812 8625

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:10 PM EDTSevere Thunderstorm WarningLMKAnderson, Spencer30 min
Jul 27, 8:17 PM EDTSpecial Weather StatementLMKClark, Fayette, Woodford43 min
Jul 27, 8:31 PM EDTSevere Thunderstorm WarningLMKJefferson29 min
Jul 27, 8:37 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Woodford43 min
Jul 27, 8:49 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer26 min
Jul 27, 8:56 PM EDTSevere Thunderstorm WarningLMKMeade29 min
Jul 27, 9:02 PM EDTSpecial Weather StatementLMKAnderson28 min
Jul 27, 9:07 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison27 min
Jul 27, 9:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Shelby, Spencer46 min
Jul 27, 9:15 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade30 min
Jul 27, 9:31 PM EDTFlash Flood WarningLMKAnderson, Franklin, Mercer, Shelby, Woodford3 hr
Jul 27, 9:50 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer30 min
Jul 27, 9:57 PM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade28 min
Jul 27, 10:04 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Meade, Nelson31 min
Jul 27, 10:24 PM EDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Lincoln, Marion, Mercer and 2 more46 min
Jul 27, 10:38 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Marion, Nelson, Taylor, Washington32 min
Jul 27, 10:59 PM EDTSpecial Weather StatementLMKCasey, Lincoln46 min
Jul 27, 11:06 PM EDTSevere Thunderstorm WarningLMKCasey, Marion, Taylor29 min
Jul 27, 11:29 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Marion, Taylor41 min
Jul 28, 1:40 AM EDTSpecial Weather StatementLMKAdair, Green30 min
Jul 28, 2:09 AM EDTSpecial Weather StatementLMKAdair, Russell31 min
Jul 28, 2:15 AM EDTSpecial Weather StatementLMKCumberland45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.